Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 374, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2006, 5:21 PM CDT for Sebastian County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 21, 2006, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 212221 SVRTSA ARC131-212300- /O.NEW.KTSA.SV.W.0374.060721T2221Z-060721T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 521 PM CDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 600 PM CDT * AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR HARTFORD... MOVING EAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTINGTON AND MANSFIELD. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3510 9439 3494 9444 3496 9423 3511 9423 $$
2 follow-up statements
000 WWUS54 KTSA 212243 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 544 PM CDT FRI JUL 21 2006 ARC131-212300- /O.CON.KTSA.SV.W.0374.000000T0000Z-060721T2300Z/ SEBASTIAN AR- 544 PM CDT FRI JUL 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN SEBASTIAN COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3506 9436 3494 9444 3496 9423 3511 9423 $$
000 WWUS54 KTSA 212257 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 557 PM CDT FRI JUL 21 2006 ARC131-212307- /O.EXP.KTSA.SV.W.0374.000000T0000Z-060721T2300Z/ SEBASTIAN AR- 557 PM CDT FRI JUL 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHER SEBASTIAN COUNTY EXPIRES AT 600 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. LAT...LON 3506 9436 3494 9444 3496 9423 3511 9423 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:45 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 21, 2:45 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT FRI JUL 21 2006
.DISCUSSION...
RELIEF FROM THE HEAT IS ON OUR DOORSTEP THIS AFTERNOON
AS A COLD FRONT MOVES INTO THE REGION. THE COLD FRONT
(AT LEAST MY INTERPRETATION) IS LOCATED NEAR KIRK-KPNC-KCDS
LINE WITH A PRE-FRONTAL TROF NEAR A KSWO-KRVS-KSLG LINE.
WOULD EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF THESE BOUNDARIES WITHIN THE NEXT COUPLE OF
HOURS AS THE CAP WEAKENS. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH CAPE VALUES APPROACHING 2000 J/KG.
MAIN CONCERN WILL BE WIND WITH GUSTS APPROACHING 80 MPH.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE
LATER TONIGHT AS THE COLD FRONT EXITS THE AREA.
WILL LET THE EXCESSIVE HEAT WARNING EXPIRE NATURALLY AT
7PM EVEN THOUGH SOME AREAS ACROSS THE NORTH WILL MOST
LIKELY BE SHORT OF CRITERIA.
RELATIVITY COOLER TEMPERATURES ARE ON THE WAY FOR THE WEEKEND
AS HIGH PRESSURE BUILDS AT THE SURFACE IN THE WAKE OF THE COLD
FRONT AND THE 500 MB RIDGE RETROGRADES TO THE WEST AS A TROF IS
CARVED OUT ACROSS THE EASTERN UNITED STATES.
A WARM UP IS ON TAP FOR NEXT WEEK AS THE SURFACE RIDGE BUILDS TO
THE EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 89 64 90 / 30 10 10 0
FSM 67 88 64 90 / 50 20 10 10
MLC 68 90 63 91 / 40 10 0 10
BVO 65 87 59 89 / 30 10 10 0
FYV 62 82 56 84 / 40 10 10 0
BYV 63 82 59 83 / 30 10 10 10
MKO 65 87 63 88 / 40 10 10 0
MIO 62 85 59 88 / 30 10 0 0
F10 67 89 64 89 / 40 10 0 0
HHW 72 92 67 92 / 40 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 10Hazardous weather outlook, Jul 21, 12:48 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI JUL 21 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1248 PM CDT FRI JUL 21 2006
...EXCESSIVE HEAT WARNING UNTIL 7 PM...
...RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...NORTHEAST OKLAHOMA AROUND OR AFTER 3 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND
NORTHWEST ARKANSAS
ONSET...ONGOING.
DISCUSSION...
ONE MORE DAY OF EXCESSIVE HEAT WILL OCCUR TODAY...WITH HIGH
TEMPERATURES RANGING FROM THE UPPER 90S TO 108 THIS AFTERNOON...WITH
HEAT INDICES IN THE 105 TO 110 RANGE. A COLD FRONT HAS ENTERED FAR
NORTHEAST OKLAHOMA...AND WILL OFFER RELIEF FROM THE HEAT LATE THIS
AFTERNOON AND EVENING...AND ACROSS THE REMAINDER OF THE AREA AS THE
FRONT MOVES THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.
MILDER TEMPERATURES ARE EXPECTED FOR THE WEEKEND AS HIGH PRESSURE
SETTLES IN FROM THE NORTH.
ADDITIONALLY...AFTERNOON HEATING WILL RESULT IN AN INCREASINGLY
UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE AFOREMENTIONED COLD
FRONT. DRY AIR BELOW THE CLOUD BASE AND ADIABATIC LAPSE RATES WILL
BE CONDUCIVE FOR STRONG DOWNBURST WINDS FROM A FEW STORMS. WEAK WIND
SHEAR PROFILES OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL
LIKELY PRECLUDE SUPERCELL DEVELOPMENT. GIVEN THE VERY WARM
ATMOSPHERE AND HIGH FREEZING LEVELS...THE POTENTIAL FOR LARGE HAIL
IS LOW. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO DIMINISH BY
MIDNIGHT AS THE COLD FRONT MOVES SOUTH AND THE AIRMASS BECOMES MORE
STABLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED MID TO LATE AFTERNOON IN
NORTHEAST OKLAHOMA...AND THIS EVENING IN NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS THAT DEVELOP LATER TODAY AND TONIGHT MAY LINGER INTO
SATURDAY OVER SOUTHEAST OKLAHOMA...BUT NO SEVERE THUNDERSTORMS ARE
EXPECTED.
HIGH TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA BY MID WEEK
UNDER WEAK NORTHWEST FLOW ALOFT. WINDS AT THE SURFACE WILL BECOME
MORE SOUTHWESTERLY...PUSHING HIGH TEMPERATURES BACK TO NEAR 100 IN
MANY AREAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 21, 4:28 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT FRI JUL 21 2006
OKZ073-212200-
PITTSBURG OK-
428 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG
AT 428 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CANADIAN...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...
INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 21, 4:39 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT FRI JUL 21 2006
ARZ019-212215-
CRAWFORD AR-
439 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
AT 439 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALMA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CONCORD...
MULBERRY...ALMA...KIBLER...SHIBLEY AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 21, 4:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG ALMA 35.48N 94.22W
07/21/2006 CRAWFORD AR LAW ENFORCEMENT
TREES DOWN.
&&
GEWSpecial weather statement, Jul 21, 4:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI JUL 21 2006
ARZ020-212230-
FRANKLIN AR-
455 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 455 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF VESTA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VESTA AND CECIL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 21, 5:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST ALMA 35.48N 94.22W
07/21/2006 M63 MPH CRAWFORD AR BROADCAST MEDIA
REMOTE SENSOR ON BUILDING.
&&
PBSSpecial weather statement, Jul 21, 5:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT FRI JUL 21 2006
OKZ073-075-212245-
LATIMER OK-PITTSBURG OK-
513 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG AND NORTHERN LATIMER
AT 513 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FEATHERSTON...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 46 min |
| Jul 21, 4:49 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.